Alert archive / Puerto Rico / Flash Flood Warnings in 2022
Flash Flood Warning 83, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 5, 2022, 4:30 PM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 5, 2022, 4:30 PM CDT (21:30 UTC)
- Expired
- Nov 5, 2022, 6:46 PM CDT
- In force
- 2 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
The radar
The San Juan radar (TJUA), 88 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
870
WGCA52 TJSJ 052130
FFWSJU
PRC055-059-079-111-121-153-060030-
/O.NEW.TJSJ.FF.W.0083.221105T2130Z-221106T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
530 PM AST Sat Nov 5 2022
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Guanica County in Puerto Rico...
Guayanilla County in Puerto Rico...
Lajas County in Puerto Rico...
Penuelas County in Puerto Rico...
Sabana Grande County in Puerto Rico...
Yauco County in Puerto Rico...
* Until 830 PM AST.
* At 530 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 1 inch of rain has
fallen. Additional rainfall amounts up to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding. Mudslides are possible in
areas of steep terrain.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 1795 6711 1806 6711 1805 6698 1815 6696
1817 6683 1812 6669 1812 6668 1798 6670
1797 6675 1801 6677 1797 6692 1798 6692
1794 6693 1793 6692 1798 6702
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
DSR1 follow-up statement
673
WGCA72 TJSJ 052346
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
746 PM AST Sat Nov 5 2022
PRC055-059-079-111-121-153-052356-
/O.CAN.TJSJ.FF.W.0083.000000T0000Z-221106T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Guanica PR-Guayanilla PR-Lajas PR-Penuelas PR-Sabana Grande PR-Yauco
PR-
746 PM AST Sat Nov 5 2022
...FLASH FLOOD WARNING IS CANCELLED FOR GUANICA, GUAYANILLA, LAJAS,
PENUELAS, SABANA GRANDE AND YAUCO COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 600 PM AST Monday for Puerto
Rico.
LAT...LON 1795 6711 1806 6711 1805 6698 1815 6696
1817 6683 1812 6669 1812 6668 1798 6670
1797 6675 1801 6677 1797 6692 1798 6692
1794 6693 1793 6692 1798 6702
$$
DSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 5, 3:35 PM CDT, 55 minutes earlier.
Area forecast discussion, Nov 5, 3:35 PM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
435 PM AST Sat Nov 5 2022
.SYNOPSIS...
A Flash Flood Watch remains in effect as a strong trough continues
to pull moisture from the south. The risk of flooding, mudslides
and river rises will remain enhanced through early in the
workweek. Conditions could gradually improve early in the
workweek, although with enough moisture for locally generated
showers each day.
&&
.SHORT TERM...Tonight through Monday...
The forecast is still on track. A mid to upper level trough
remains centered north of Hispaniola. At the surface, moisture is
being pulled from the Caribbean Sea into the islands. This has
resulted in widespread shower activity covering all of Puerto Rico
and the United States Virgin Islands. The activity is expected to
continue tonight and early tomorrow, so the risk for flooding,
mudslides and overflowing rivers will remain high. By Sunday and
Monday, a surface low pressure is expected to develop north of the
islands, and so far, the GFS show the bulk of the moisture just
east of the Virgin Islands. However, the surface winds will
continue from the south, dragging showers and thunderstorms over
the area, especially the USVI and the southern municipalities of
Puerto Rico. Although the amount of rain on Sunday and Monday are
not expected to be as much, the soils are very saturated, and any
additional rain may lead to more flooding and mudslides. Please
stay tuned to any further updates on the forecast.
&&
.LONG TERM...Tuesday through Saturday.../from prev discussion/
A wet pattern is likely to continue on Tuesday as the possible
non-tropical system near the Bahamian Islands maintains a moist,
southerly flow across the islands. This system is being monitored
by the National Hurricane Center and poses no direct impacts to
Puerto Rico and the USVI. If the current GFS model guidance holds
true, southerly winds will prevail for Tuesday and Wednesday which
could provide a good amount of rainfall, especially across the
northern half of Puerto Rico. Model guidance shows the wind flow
quickly backing on Thursday, maintaining an easterly flow for the
rest of the week. During this time moisture values stay above
climatological averages. This would return a typical pattern
across the islands with the greatest rainfall across the
interior/western sections of Puerto Rico. Atmospheric stability
does appear to improve throughout the week as no upper level
feature will be present, however, precipitable water values are
likely to spike again by Saturday as a tropical wave passing
south of the islands.
The development of this non-tropical low will reveal what is to
be expected during the long term period. However, it appears that
a wet pattern will continue across previously saturated areas,
which elevates the risk of flash flooding and ponding of water
across urban areas.
&&
.AVIATION...
Unstable weather continues, affecting aerodromes and airspace
between. SHRA/TSRA persist, with RA and +RA. Periods of deteriorated
conditions expected, to IFR or maybe worse. Terrain obscuration
likely. Gradual improvement betw 06/00Z and 06/06Z, then greater
improvement thereafter. Winds generally SE at 10 to 15 knots, but
stronger, gustier winds near SHRA/TSRA, where winds may be VRB.
Winds after sunrise tomorrow around 8 to 12 knots out of the S/SE.
&&
.MARINE...
Increasing winds and an arriving northerly swell are expected to
maintain seas hazardous through the weekend, up to 8 feet.
Unsettled weather conditions will continue as well, with periods
of showers and thunderstorms. Seas could become especially
hazardous around thunderstorms. The risk of rip currents will also
increase to high, today for southern Puerto Rico, and tomorrow for
northern Puerto Rico and Culebra.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Flash Flood Watch through Monday afternoon for PRZ001>013.
High Rip Current Risk from Sunday morning through Monday
afternoon for PRZ001-002-008-012.
High Rip Current Risk through late tonight for PRZ003-007-011.
High Rip Current Risk through Monday afternoon for PRZ005.
VI...Flash Flood Watch through Monday afternoon for VIZ001-002.
&&
SHORT TERM...DS
LONG TERM....ERG
PUBLIC...GRSHazardous weather outlook, Nov 5, 5:38 AM CDT, 10 hours 52 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 547 AM AST sabado 5 de noviembre de 2022 AMZ710>745-PRZ001>013-061000- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central-Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste- Culebra-Vieques-Las aguas costeras cercanas y lejanas a la costa del Atlantico y del Caribe- 547 AM AST sabado 5 de noviembre de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico. .DIA UNO...Hoy y esta noche .Rayos...Tronada de dispersas a numerosas son posibles a traves de Puerto Rico, especialmente a traves de sectores del sur y este. Este atento para detener las actividades afuera y este preparado para refugiarse. .Lluvia Excesiva... Inundaciones repentinas amenazantes a la vida, posiblemente entrando a estructuras en comunidades. .Viento...Se esperan condiciones ventosas. Asegure los objetos que no esten seguros pueden volar alrededor. .Condiciones Maritimas...Se espera oleaje igual o mayor a 7 pies a traves de las aguas locales. Se esperan condiciones peligrosas para los operadores de pequenas embarcaciones. .Corrientes Marinas...Existe el potencial de corrientes marinas amenazantes a la vida son posibles en la zona de resaca particularmente a traves del sur de Puerto Rico el dia de hoy, pero tambien norte central de Puerto Rico esta noche. .DIAS DOS A SIETE...domingo hasta viernes Se espera un patron de tiempo activo continue temprano la semana proxima. Los aguaceros y tronadas podrian producir inundaciones y por lo tanto la vigilancia de inundaciones repentinas continuara hasta el Lunes en la tarde. Un riesgo alto de corrientes marinas continuara hasta el fin de semana. .Comunicado sobre informacion reportada por observadores... Se le recomienda a los observadores reportar. Por favor, brinde toda la informacion relacionada a inundaciones al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-061000- San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 547 AM AST sabado 5 de noviembre de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .DIA UNO...Hoy y esta noche .Rayos...Tronadas de dispersas a numerosas son posibles a traves de Puerto Rico especialmente las areas del sur y este. Este atento para detener las actividades afuera y este preparado para refugiarse. .Lluvia Excesiva...Inundaciones en areas urbanas, carreteras, pequenos riachuelos, y arrastres. Inundaciones repentinas aisladas son posibles. .Viento...Condiciones ventosas a traves de las aguas locales y las islas locales. Objetos que no esten seguros pueden volar alrededor. .Condiciones Maritimas...Un oleaje de 7 pies o mas a traves de las aguas locales. Condiciones maritimas peligrosas para los operadores de embarcaciones pequenas. .Corrientes Marinas...Las corrientes marinas amenazantes a la vida son posibles en la zona de resaca a traves de las aguas locales. .DIAS DOS A SIETE...domingo hasta viernes Se espera un patron de tiempo activo continue temprano la semana proxima. Los aguaceros y tronadas podrian producir inundaciones y por lo tanto la vigilancia de inundaciones repentinas continuara hasta el Lunes en la tarde. Un riesgo moderado de corrientes marinas continuara hasta el fin de semana. .Comunicado sobre informacion reportada por observadores... Se le recomienda a los observadores reportar. Por favor, brinde toda la informacion relacionada a inundaciones al Servicio Nacional de Meteorologia.
In the hours before
Local storm report, Nov 5, 2:13 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
313 PM AST SAT NOV 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 AM DEBRIS FLOW 5 W VILLALBA 18.14N 66.56W
11/05/2022 JUANA DIAZ PR BROADCAST MEDIA
A TV METEOROLOGIST SHARED PICTURES IN SOCIAL
MEDIA OF A MUDSLIDE IN JUANA DIAZ, NEAR
HACIENDA SAN CARLOS, BO. COLLORES, ROAD
PR-517.
&&
ERGLocal storm report, Nov 5, 2:19 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
319 PM AST SAT NOV 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 AM DEBRIS FLOW 2 NNW PONCE 18.01N 66.62W
11/05/2022 PONCE PR BROADCAST MEDIA
A TV METEOROLOGIST SHARED PICTURES IN SOCIAL
MEDIA OF A MUDSLIDE IN CALLEJON MORA, BARRIO
CANTERA.
&&
ERGSpecial weather statement, Nov 5, 2:30 PM CDT, 2 hours before
Special Weather Statement
National Weather Service San Juan PR
330 PM AST Sat Nov 5 2022
PRZ012-013-VIZ001-052015-
Vieques PR-Culebra PR-St.Thomas...St. John.. and Adjacent Islands VI-
330 PM AST Sat Nov 5 2022
...Strong thunderstorms will impact Vieques and Culebra, Saint John
and Saint Thomas Islands through 415 PM AST...
At 329 PM AST, a line of strong thunderstorms was along a line
extending from 14 miles south of St John to 16 miles southeast of
Vieques, and moving northwest at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 1838 6493 1833 6471 1834 6486 1830 6482
1834 6494 1830 6500 1831 6500 1835 6498
1815 6536 1810 6558 1832 6505 1833 6503
1830 6531 1833 6538 1833 6529 1835 6503
1836 6501 1838 6506 1836 6499 1841 6491
TIME...MOT...LOC 1929Z 151DEG 16KT 1811 6477 1785 6568
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ERGSpecial weather statement, Nov 5, 2:43 PM CDT, 1 hour 47 minutes before
Comunicado Especial sobre las Condiciones del Tiempo Servicio Nacional de Meteorologia San Juan PR 330 PM AST sabado 5 de noviembre de 2022 ...Tronadas fuertes impactaran Vieques y Culebra, las islas de San John y San Thomas hasta las 415 PM AST... A la 329 PM AST, una linea de tronadas fuertes estaba a lo largo de una linea que se extiende desde 14 millas al sur de San John hacia 16 millas al sureste de Vieques, moviendose al noroeste a 40 mph. PELIGROS...Vientos de hasta 40 mph, rayos frecuentes y lluvias fuertes. FUENTE...Radar. IMPACTOS...Puede esperar danos menores a ramas de arboles y la expulsion de objetos livianos y no bien amarrados. Lluvias fuertes pueden causar acumulaciones en carreteras, especialmente en areas de pobre drenaje. MEDIDAS DE PRECAUCION/PREPARATIVOS... Las personas que se encuentran en el exterior deben buscar refugio inmediatamente. Los motoristas deben reducir la velocidad y estar preparados para una posible perdida de control debido al hidroplaneo. && TAMANO MAXIMO DE GRANIZO...0.00 PULGADAS RAFAGA DE VIENTO MAXIMA...40 MPH ERG/GRS
Special weather statement, Nov 5, 2:46 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service San Juan PR
346 PM AST Sat Nov 5 2022
PRZ002-003-052045-
Northeast PR-Southeast PR-
346 PM AST Sat Nov 5 2022
...Strong thunderstorms will impact portions of Humacao, Naguabo,
Yabucoa, Maunabo and Patillas Municipalities through 445 PM AST...
At 344 PM AST, a line of strong thunderstorms was extending from 5
miles southeast of Patillas to 10 miles southeast of Naguabo, moving
northwest at 20 mph.
HAZARD...Winds up to 40 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 1822 6567 1818 6569 1819 6573 1817 6574
1816 6573 1817 6575 1815 6577 1806 6580
1805 6583 1801 6584 1797 6591 1797 6598
1798 6601 1804 6604 1811 6588 1823 6578
TIME...MOT...LOC 1944Z 130DEG 31KT 1812 6545 1804 6575 1787 6591
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DSRSpecial weather statement, Nov 5, 2:51 PM CDT, 1 hour 39 minutes before
Comunicado Especial sobre las Condiciones del Tiempo Servicio Nacional de Meteorologia San Juan PR 346 PM AST sabado 5 de noviembre de 2022 ...Tronadas fuertes impactaran Humacao, Naguabo,Yabucoa, Maunabo y Patillas hasta las 445 PM AST... A la 334 PM AST, una linea de tronadas fuertes estaba a lo largo de una linea que se extiende desde 5 millas al sureste de Patillas San John hacia 10 millas al sureste de Naguabo, moviendose al noroeste a 40 mph. PELIGROS...Vientos de hasta 40 mph y lluvias fuertes. FUENTE...Radar. IMPACTOS...Puede esperar danos menores a ramas de arboles y la expulsion de objetos livianos y no bien amarrados. Lluvias fuertes pueden causar acumulaciones en carreteras, especialmente en areas de pobre drenaje. MEDIDAS DE PRECAUCION/PREPARATIVOS... Las personas que se encuentran en el exterior deben buscar refugio inmediatamente. Los motoristas deben reducir la velocidad y estar preparados para una posible perdida de control debido al hidroplaneo. && TAMANO MAXIMO DE GRANIZO...0.00 PULGADAS RAFAGA DE VIENTO MAXIMA...40 MPH
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 7:30 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 5, 3:15 AM CDT | Rip Current Statement | JSJ | 3 days | |
| Nov 5, 7:25 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 5, 8:12 AM CDT | Areal Flood Advisory | JSJ | 9 hr | |
| Nov 5, 8:21 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Nov 5, 11:02 AM CDT | Special Marine Warning | JSJ | 58 min | |
| Nov 5, 11:41 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Nov 5, 12:11 PM CDT | Special Marine Warning | JSJ | 79 min | |
| Nov 5, 12:29 PM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Nov 5, 1:53 PM CDT | Flash Flood Warning | JSJ | 7 hr | |
| Nov 5, 2:20 PM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Nov 5, 2:30 PM CDT | Special Weather Statement | JSJ | 45 min | |
| Nov 5, 2:46 PM CDT | Special Weather Statement | JSJ | 59 min | |
| Nov 5, 4:12 PM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Nov 5, 4:44 PM CDT | Special Marine Warning | JSJ | 31 min | |
| Nov 5, 4:44 PM CDT | Special Weather Statement | JSJ | 61 min | |
| Nov 5, 4:58 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Nov 5, 5:13 PM CDT | Special Marine Warning | JSJ | 62 min | |
| Nov 5, 5:28 PM CDT | Severe Thunderstorm Warning | JSJ | 32 min | |
| Nov 5, 5:44 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Nov 5, 5:48 PM CDT | Areal Flood Advisory | JSJ | 50 min | |
| Nov 5, 5:53 PM CDT | Special Weather Statement | JSJ | 22 min | |
| Nov 5, 5:59 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Nov 5, 6:01 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Nov 5, 6:06 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 5, 6:15 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Nov 5, 6:38 PM CDT | Flash Flood Warning | JSJ | 7 hr | |
| Nov 5, 6:56 PM CDT | Special Weather Statement | JSJ | 34 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.